Alert archive / Louisiana / Special Marine Warnings in 2021
Special Marine Warning 55, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Apr 8, 2021, 4:31 AM CDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2021, 4:31 AM CDT (09:31 UTC)
- Expired
- Apr 8, 2021, 6:00 AM CDT
- In force
- 89 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Apr 8, 4:30 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 8, 4:30 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service New Orleans LA 430 AM CDT Thu Apr 8 2021 .SHORT TERM (Today through Saturday)... Main focus currently is a broken line of showers and thunderstorms which continues to move across the area this morning. The line prompted several severe thunderstorm warnings and a few tornado warnings issued as well. Line will continue over the next hour or two across the metro New Orleans area and the Mississippi coastal counties. Rainfall rates are becoming a concern as well and are being handled with warnings as needed. After the line moves through the area later this morning we will get a bit of a reprieve before the next system approaches the area by late Friday and into Saturday. Another round of severe weather will be possible with the area outlooked from marginal near the coast to enhanced in the northern part of the forecast area, generally in the southwest Mississippi counties. The main threats with these storms currently look to be primarily damaging straight line winds, but large hail and a few tornadoes are certainly possible as well. Heavy rainfall will also be a possibility over the area, although the placement of the heaviest rainfall is still somewhat uncertain. In summary, all modes of severe weather and flooding will be possible. .LONG TERM (Sunday through Wednesday)... Going into Sunday we will see improving conditions following an active Saturday, with weak high pressure building in from the northwest. We transition into a quasi-zonal flow going into next week, with a few weak impulses possibly producing some light showers across the area but remaining on the mild side. Some indications of a mid-week cold front with a reinforcing shot of slightly cooler air to follow, but ridging will build back by late week which will quickly reintroduce very warm temperatures with continued dry conditions. KLG && .AVIATION... Have timed approximate arrival times of impacts to area TAF sites per latest short-range guidance and observed trends which brings this line across the region generally from after midnight for far western areas, racing east to the MS coastline by 10-11Z. Expect a broken line of thunderstorms to temporarily reduce flight categories with gusty, erratic downdraft winds the main threat, as well as periods of reduced VIS from heavy rain. This activity will exit to the east after 12Z with only a few isolated SHRA remaining across coastal SE LA and coastal MS, with improving conditions/VFR flight categories expected thereafter into the day on Thursday. KLG && .MARINE... Winds look to be easing below small craft exercise caution criteria, once the shower and thunderstorm activity passes through the coastal waters this morning. Therefore, opted not to extend the exercise caution wording as winds should stay in the 10-15 knot range today. As the next system approaches the area tomorrow and into Saturday, winds will increase again and headlines will likely be needed again. && .PRELIMINARY POINT TEMPS/POPS... MCB 83 64 83 66 / 0 10 50 80 BTR 84 67 85 68 / 0 20 30 70 ASD 83 67 83 67 / 20 30 50 70 MSY 83 69 83 70 / 20 20 40 60 GPT 80 67 78 68 / 40 30 50 70 PQL 79 65 79 65 / 70 40 60 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Local storm report, Apr 8, 1:55 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 AM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM TSTM WND DMG 10 NE DENHAM SPRINGS 30.60N 90.85W
04/08/2021 LIVINGSTON LA LAW ENFORCEMENT
LIVINGSTING PARISH SHERIFF OFFICE RELAYED A REPORT OF
ROOF DAMAGE TO A HOME ON THE WEST SIDE OF HIGHWAY 1019
JUST SOUTH OF RAFE BALLARD ROAD. WATER WAS COMING INSIDE
THE HOME DUE TO THE ROOF DAMAGE. TIME ESTIMATED BASED ON
RADAR.
&&
MEFFERSOSpecial weather statement, Apr 8, 2:04 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
204 AM CDT Thu Apr 8 2021
LAZ039-072-075-076-MSZ077-080-081-080800-
Washington-Southeast St. Tammany-Northwest St. Tammany-Southern
Tangipahoa-Harrison-Hancock-Pearl River-
204 AM CDT Thu Apr 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. TAMMANY...EAST
CENTRAL TANGIPAHOA AND SOUTHEASTERN WASHINGTON PARISHES...
NORTHWESTERN HARRISON...NORTHERN HANCOCK AND PEARL RIVER COUNTIES...
At 203 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Varnado to 6 miles north of Abita
Springs to near Robert. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Slidell, Bogalusa, Picayune, Covington, Poplarville, Pearl River,
Abita Springs, Madisonville, Sun, Crossroads, Stennis Space Center,
Bush, Mcneil, Kiln, Lacombe, Saucier and Slidell Airport.
LAT...LON 3065 8934 3065 8925 3068 8924 3068 8912
3052 8926 3027 8974 3046 9037 3056 9012
3092 8978 3093 8934
TIME...MOT...LOC 0703Z 273DEG 33KT 3087 8977 3056 9005 3046 9038Special weather statement, Apr 8, 2:54 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service New Orleans LA
254 AM CDT Thu Apr 8 2021
LAZ057>061-063-064-069-070-077-078-080900-
Lower Plaquemines-Western Orleans-Upper St. Bernard-St.
Charles-Eastern Orleans-Lower St. Bernard-St. John The Baptist-St.
James-Upper Plaquemines-Upper Lafourche-Upper Jefferson-
254 AM CDT Thu Apr 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE
BAPTIST...SOUTHEASTERN ST. JAMES...NORTHWESTERN ST. BERNARD...ST.
CHARLES...ORLEANS...NORTH CENTRAL LAFOURCHE...NORTHWESTERN JEFFERSON
AND NORTHWESTERN PLAQUEMINES PARISHES...
At 254 AM CDT, a strong thunderstorm was located near Wallace, or 8
miles southwest of Reserve, moving east at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Orleans, Reserve, Metairie, Hahnville, Laplace, Marrero,
Chalmette, Avondale, Harvey, East New Orleans, Timberlane, Belle
Chasse, Jefferson, Gretna, Harahan, Westwego, Gramercy, Lutcher,
Montz and Ama.
LAT...LON 2983 9071 3009 9072 3011 9042 3006 9037
3002 9011 3003 9003 3006 9003 3004 9000
3013 8989 3010 8981 3014 8976 3014 8972
3002 8973 3004 8982 3000 8985 2994 8982
2995 8973 2992 8975 2990 8973 2974 8974
TIME...MOT...LOC 0754Z 266DEG 42KT 2996 9062Special weather statement, Apr 8, 3:13 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
313 AM CDT Thu Apr 8 2021
LAZ075-076-MSZ077-080-081-080915-
Southeast St. Tammany-Northwest St. Tammany-Harrison-Hancock-Pearl
River-
313 AM CDT Thu Apr 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...CENTRAL HARRISON...HANCOCK AND SOUTH CENTRAL PEARL
RIVER COUNTIES...
At 313 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Picayune to near Pearlington to 6
miles northwest of Lake Catherine. Movement was east at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Slidell, Long Beach, Picayune, Bay St. Louis,
Waveland, Diamondhead, St. Martin, D'iberville, Pearl River, Kiln,
Pearlington, Lyman, Shoreline Park, Stennis Space Center and Gulfport
Airport.
LAT...LON 3038 8907 3030 8927 3036 8928 3037 8935
3034 8938 3032 8932 3025 8942 3018 8945
3015 8958 3016 8962 3017 8958 3017 8972
3022 8983 3028 8976 3053 8980 3055 8889
3043 8888 3042 8901 3039 8886
TIME...MOT...LOC 0813Z 273DEG 36KT 3046 8971 3028 8968 3018 8980Local storm report, Apr 8, 4:14 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
414 AM CDT THU APR 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM FLASH FLOOD 1 N KENNER 29.99N 90.25W
04/08/2021 JEFFERSON LA EMERGENCY MNGR
KENNER EMERGENCY MANAGEMENT RELAYED A REPORT FROM POLICE
THAT THE INTERSECTION OF CHATEAU AND VINTAGE WAS
IMPASSABLE BY AN SUV.
&&
MEFFERSOSpecial weather statement, Apr 8, 4:15 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
415 AM CDT Thu Apr 8 2021
LAZ059>061-063>070-077-MSZ082-081015-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower Jefferson-Lower
St. Bernard-Lower Plaquemines-Western Orleans-Upper St. Bernard-Lower
Lafourche-Upper Plaquemines-Upper Lafourche-Upper Jefferson-Jackson-
415 AM CDT Thu Apr 8 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. BERNARD...SOUTHERN
ST. CHARLES...NORTHEASTERN TERREBONNE...CENTRAL LAFOURCHE...
JEFFERSON...NORTHWESTERN PLAQUEMINES PARISHES IN SOUTHEASTERN
LOUISIANA AND SOUTHEASTERN JACKSON COUNTIES...
At 415 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southeast of Long Beach to 8
miles northeast of Shell Beach to near Gray. Movement was east at 65
mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Houma, Cut Off, Galliano, Larose, Timberlane, Belle Chasse, Harvey,
Marrero, Port Sulphur, Lockport, Jean Lafitte, Mathews, Chauvin,
Poydras, Myrtle Grove, Raceland, Pointe A La Hache, Estelle, Montegut
and Bayou Cane.
LAT...LON 3002 8945 2989 8923 2976 8927 2964 8947
2966 8945 2976 8963 2975 8965 2963 8949
2961 8973 2956 8971 2954 8968 2937 9075
2969 9102 2995 8971 2991 8974
TIME...MOT...LOC 0915Z 263DEG 55KT 3030 8905 2994 8956 2964 9080The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:42 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 78 min |
| Apr 7, 10:22 PM CDT | Tornado Warning | LIX | West Feliciana | 53 min |
| Apr 7, 10:50 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 70 min |
| Apr 8, 12:08 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 67 min |
| Apr 8, 12:25 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Baton Rouge, West Feliciana | 34 min |
| Apr 8, 12:39 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 66 min |
| Apr 8, 1:05 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 55 min |
| Apr 8, 1:12 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 33 min |
| Apr 8, 1:20 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena | 25 min |
| Apr 8, 1:51 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint John the Baptist, Tangipahoa | 39 min |
| Apr 8, 2:00 AM CDT | Special Marine Warning | LIX | 30 min | |
| Apr 8, 2:04 AM CDT | Special Weather Statement | LIX | Saint Tammany | 56 min |
| Apr 8, 2:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| Apr 8, 2:24 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 51 min |
| Apr 8, 2:30 AM CDT | Tornado Warning | LIX | Saint Tammany | 30 min |
| Apr 8, 2:54 AM CDT | Special Weather Statement | LIX | Orleans, Saint Charles | 66 min |
| Apr 8, 2:56 AM CDT | Tornado Warning | LIX | Saint Tammany | 34 min |
| Apr 8, 3:03 AM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 14 min |
| Apr 8, 3:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 8, 3:42 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Charles | 5 hr |
| Apr 8, 4:00 AM CDT | Tornado Warning | LIX | Jefferson | 12 min |
| Apr 8, 4:15 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 60 min |
| Apr 8, 4:22 AM CDT | Tornado Warning | LIX | Jefferson | 23 min |
| Apr 8, 5:14 AM CDT | Special Weather Statement | LIX | Jefferson, Plaquemines, Terrebonne | 61 min |
| Apr 8, 5:19 AM CDT | Special Marine Warning | LIX | 56 min | |
| Apr 8, 5:45 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 8, 6:11 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 34 min |
| Apr 8, 6:15 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 8, 7:42 AM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 8, 9:55 AM CDT | River Flood Warning | LIX | Tangipahoa | 12 days |
| Apr 8, 9:58 AM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| Apr 8, 10:10 AM CDT | River Flood Warning | LIX | Ascension | 12 days |
| Apr 7, 11:12 PM CDT | Tornado Warning | LIX | Wilkinson | 28 min |
| Apr 8, 3:13 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 62 min |
| Apr 8, 3:24 AM CDT | Tornado Warning | LIX | Hancock | 36 min |
Nearby
Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.